Thunderstorm Wind, Latimer
- When
- July 17, 3:35 PM CST
- Where
- Latimer County, 6 mi E of Yanush
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.700, -95.214
Strong thunderstorm wind blew down several large tree limbs.
Isolated thunderstorms developed in the vicinity of an outflow boundary across southeast Oklahoma, resulting in isolated damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Isolated thunderstorms developed in the vicinity of an outflow boundary across southeast Oklahoma, resulting in isolated damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 17, 2:06 PM CST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
306 PM CDT SAT JUL 17 2010
.DISCUSSION...
DANGEROUS HEAT INDICES FROM 110 TO 116 HAVE DEVELOPED ACROSS
PORTIONS OF NORTHEAST OKLAHOMA NEAR PRECIPITATION GRADIENT FROM
YESTERDAYS STORMS. GIVEN THESE EXTREME VALUES...COUPLED WITH LOWS
IN THE MID 70S EXPECTED TONIGHT...WENT AHEAD AN ISSUED AN EXCESSIVE
HEAT WARNING FOR THIS AFTERNOON THROUGH SUNDAY FOR THE LOWER VALLEY
AREAS OF NORTHEAST/EAST CENTRAL OKLAHOMA AND WEST CENTRAL ARKANSAS.
ISOLATED THUNDERSTORMS HAVE AGAIN DEVELOPED OVER PORTIONS OF
FAR SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS IN THE HIGHER
TERRAIN AREAS. 500 MB TEMPERATURES HAVE WARMED BY A FEW DEGREES
COMPARED TO 24 HOURS AGO AND THEREFORE EXPECT THUNDERSTORM
COVERAGE TO BE LESS THAN YESTERDAY. HIGH MLCAPE/DCAPE VALUES
HOWEVER WILL ALLOW THE POTENTIAL FOR A FEW PULSE SEVERE
THUNDERSTORMS THROUGH THE EVENING HOURS WITH LOCALLY HEAVY
RAINFALL.
WARMING TREND IS EXPECTED TO CONTINUE ON SUNDAY AS UPPER HIGH
CONTINUES TO TRANSLATE EASTWARD INTO THE SOUTHERN PLAINS.
AFTERNOON HEAT INDICES WILL AGAIN PUSH 115 DEGREES IN MANY AREAS
CURRENTLY UNDER THE EXCESSIVE HEAT WARNING. UPPER HIGH WILL BEGIN
TO SHIFT INTO THE SOUTHEAST STATES BY MID WEEK WITH A LIMITED
CHANCE FOR SHOWERS/THUNDERSTORMS BY THURSDAY THROUGH THE
REMAINDER OF THE EXTENDED PERIODS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 77 99 78 97 / 20 10 10 10
FSM 76 98 76 96 / 20 0 20 10
MLC 75 97 77 96 / 10 0 10 10
BVO 74 98 73 97 / 20 10 10 10
FYV 73 94 73 93 / 20 10 20 10
BYV 73 93 74 92 / 20 10 20 10
MKO 75 96 75 95 / 20 0 10 10
MIO 75 95 75 96 / 20 10 20 10
F10 75 97 75 95 / 10 0 10 10
HHW 74 97 76 97 / 20 0 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM SUNDAY FOR OKZ055-OKZ056-
OKZ057-OKZ060-OKZ061-OKZ062-OKZ066-OKZ067-OKZ070-OKZ071-
OKZ072-OKZ074-OKZ075-OKZ076.
HEAT ADVISORY UNTIL 7 PM SUNDAY FOR OKZ049-OKZ053-OKZ054-OKZ058-
OKZ059-OKZ063-OKZ064-OKZ065-OKZ068-OKZ069-OKZ073.
AR...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-ARZ011.
EXCESSIVE HEAT WARNING UNTIL 7 PM SUNDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...14
LONG TERM....12HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1253 PM CDT SAT JUL 17 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1252 PM CDT SAT JUL 17 2010 ...AFTERNOON HEAT INDEX WILL EXCEED 110 AT SOME LOCATIONS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. FLASH FLOOD. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...TULSA. DISCUSSION... HEAT AND HUMIDITY WILL PUSH THE HEAT INDEX BEYOND 105 THIS AFTERNOON. THE TULSA AREA HEAT INDEX WILL BE NEAR 115 LATE IN THE AFTERNOON. ISOLATED THUNDERSTORMS MAY FORM LATE DAY OVER NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. AS HAS BEEN THE CASE THE LAST FEW DAYS...STORMS THAT FORM COULD PRODUCE OUTFLOW WIND GUST IN EXCESS 40 MILES AN HOUR WHEN THOSE STORMS COLLAPSE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...DANGEROUS HEAT POTENTIAL. MONDAY...DANGEROUS HEAT POTENTIAL. TUESDAY...DANGEROUS HEAT POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... DANGEROUS HEAT STRESS CONDITIONS WILL PERSIST THROUGH MUCH OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1108 AM CDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND GST BIGHEART 36.85N 96.23W
07/16/2010 E60.00 MPH OSAGE OK PUBLIC
0952 PM TSTM WND DMG 5 SE PORTER 35.82N 95.46W
07/16/2010 WAGONER OK PUBLIC
SEVERAL LARGE TREE LIMBS DOWNED
&&
RBDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT SAT JUL 17 2010
OKZ075-172145-
LATIMER OK-
420 PM CDT SAT JUL 17 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN LATIMER
AT 419 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF BENGAL...MOVING SOUTHWEST AT 5 MPH..
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3470 9531 3483 9523 3476 9506 3476 9505
3469 9510
TIME...MOT...LOC 2119Z 049DEG 5KT 3476 9516The Western Arkansas radar (KSRX), 102 km away, was scanning. The volume nearest the first event began at 21:35 UTC.
1 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind blew down several large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 252276.